Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 92, NWS Midland/Odessa, TX

May 27, 2005Pecos County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 27, 2005, 5:45 PM CDT for Pecos County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2005, 5:45 PM CDT (22:45 UTC)
Expired
May 27, 2005, 6:45 PM CDT
In force
60 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 113 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2005-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2005-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 272246
SVRMAF
TXC371-272345-
/O.NEW.KMAF.SV.W.0092.050527T2245Z-050527T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
545 PM CDT FRI MAY 27 2005

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS

* UNTIL 645 PM CDT

* AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 
  3 MILES NORTH OF FORT STOCKTON...MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FARM TO MARKET 1053 NORTH OF FORT STOCKTON...
  HIGHWAY 18 NORTH OF FORT STOCKTON

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3093 10292 3083 10274 3105 10239 3123 10260
      3124 10282

$$
2 follow-up statements
000 
WWUS54 KMAF 272256
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
552 PM CDT FRI MAY 27 2005

TXC371-272345-
/O.CON.KMAF.SV.W.0092.000000T0000Z-050527T2345Z/
PECOS-
552 PM CDT FRI MAY 27 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR NORTH
CENTRAL PECOS COUNTY...

AT 550 PM CDT...THE PUBLIC REPORTED QUARTER SIZE HAIL 2 MILES NORTH OF
OF FORT STOCKTON. 

AT 550 PM CDT DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS. ONE
STORM WAS LOCATED ALONG FARM TO MARKET ROAD 1053...5 MILES NORTH
OF FORT STOCKTON. ANOTHER SEVERE THUNDERSTORM WAS NEAR BELDING.
BOTH STORMS WERE MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THESE SEVERE THUNDERSTORMS INCLUDE...
FORT STOCKTON AND BELDING

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3093 10292 3083 10274 3105 10239 3123 10260
      3124 10282

$$
000 
WWUS54 KMAF 272338
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
635 PM CDT FRI MAY 27 2005

TXC371-272345-
/O.CON.KMAF.SV.W.0092.000000T0000Z-050527T2345Z/
PECOS-
635 PM CDT FRI MAY 27 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR NORTH
CENTRAL PECOS COUNTY...

AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15 MILES
SOUTH OF FORT STOCKTON IN OPEN COUNTRY BETWEEN HIGHWAY 285 AND HIGHWAY
385. 

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...HIGHWAY 285
SOUTHEAST OF FORT STOCKTON. 

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3093 10292 3083 10274 3105 10239 3123 10260
      3124 10282

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:07 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, May 27, 2:07 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
207 PM CDT FRI MAY 27 2005

.SHORT TERM...
MSTR WELL IN PLACE ACRS W TX COURTESY SLY FLOW. MSTR ALSO EVIDENT
IN THETA-E FIELDS AS NOTED IN RIDGE FROM 85H-5H AND IN PW/S WELL OVER
AN INCH ON MAF/S 12Z SOUNDING. WATER VAPOR DEPICTS A VARIETY OF
SHRTWV TROF/S ACRS THE REGION LIFTING NWD ATTM. MID LEVELS ALSO
INFLUENCED FROM SEVERAL SOURCES...MAIN UPPER LOW CIRCULATING INVOF
BAJA AND 5H HIGH ACRS NRN MEXICO PROVIDING SLY MID LEVEL FLOW INTO
BIG BEND REGION. WHILE 5H HIGH ACRS AZ AND CYCLONIC FLOW THRU PLAINS
STATES MAINTAINS A NW MID LEVEL COMPONENT ACRS NW-N CWFA. NET AFFECT
IS TO SET UP COL REGION WITH SHEAR ACRS PB TONIGHT. TO SOME DEGREE
OR ANOTHER CONSENSUS IS THAT RAIN/TSTMS WILL DEVELOP OVERNIGHT. AREA
OF 1ST CONCERN IS ACRS THE WESTERN TRANS PECOS/NRN MEXICO WHERE
CLEARING SKIES THIS AFTERNOON IS RESULTING IN DESTABLIZATION OF
ATMOSPHERE. MID LEVEL LR/S ARE BETTER W OF THE RIO GRANDE 7
C/KM...THUS EXPECT THAT CONVECTION WILL DEVELOP THERE AND WITH
AFOREMENTIONED S-SW MID LEVEL FLOW STORMS WILL HAVE A CHANCE TO
DRIFT E ACRS RIO GRANDE THIS EVENING. TO THE NW CLEARING SKIES ACRS
ELEVATED HEAT SOURCES OF CENTRAL NM...LR/S > 7 C/KM...AND MST SE
UPSLOPE FLOW SUFFICIENT TO GENERATE SCT TSTMS LATER THIS PM.
CONCERNS ARE THAT THIS MAY EVOLVE INTO AN MCS AND DRIFT SE IN CWFA
TONIGHT. CURRENTLY TSTMS SHOWING TRENDS OF DEVELOPING EWD ALONG
SHEAR AXIS FROM FAR W TX INTO TRANS PECOS AND PB. LOW LEVEL MSTR
CONVERGENCE MAXIMIZED ACRS TRANS PECOS THIS AFTERNOON WILL SHIFT NE
INTO THE PB LATE TONIGHT UNDERNEATH MID LEVEL SHEAR AXIS. MOS
GUIDANCE HAS RAMPED UP POPS ACRS REGION AND BASED ON ORIENTATION OF
SHEAR AXIS/MSTR CONVERGENCE HAVE INCREASE POPS TO CATEGORICAL ACRS
SRN PB AND INVOF PECOS RIVER. HAVE DECIDED TO ISSUE A FLASH FLOOD
WATCH TONIGHT FOR CWFA.

.LONG TERM...
COMPLEX WEATHER PATTERN IS MAKING FOR A TOUGH FORECAST.  MODELS HAVE
COME AROUND TO SOME SEMBLENCE OF AGREEMENT WITH THE HANDLING OF
UPPER TROUGH OVER MEXICO.  THINK W/LL BEGIN THE SECOND PERIOD WITH
AN AREA OF SHOWERS AND THUNDERSTORMS OVER THE CENTRAL/NORTHERN CWA.
THINK THIS AREA OF PRECIPITATION WILL SHIFT OFF TO THE EAST/
NORTHEAST DURING THE DAY.  SINCE PRECIPITABLE WATER WILL STILL BE
QUITE HIGH ON SATURDAY...PARTICULARLY OVER THE NORTHEAST HALF OF THE
CWA...THE FLASH FLOOD WATCH WE/LL HAVE FOR THE ENTIRE CWA TONIGHT
MAY NEED TO BE EXTENDED FOR THESE AREAS ON SATURDAY.  THINK THE
ATMOSPHERE WILL TAKE MUCH OF THE DAY TO RECOVER OVER THE SOUTHWEST
HALF OF THE CWA...HENCE THE LOWER POPS THERE...AND NO WATCH AT THIS
TIME SINCE POPS WOULD BE TOO LOW THOSE AREAS TO INCLUDE IN TONIGHT/S
FFA PRODUCT.  WENT AHEAD AND CURBED MAX TEMPS A LITTLE SATURDAY...
ESPECIALLY OVER THE NORTHEAST THIRD OF THE AREA...DUE TO THE
EXPECTED PRECIPITATION AND CLOUD COVER.

THINK WE MAY SEE ENOUGH INSTABILITY CROP UP OVER THE SOUTHWEST CWA
BY LATE SATURDAY AFTERNOON FOR SHOWERS AND THUNDERSTORMS TO BREAK
OUT AGAIN THERE SATURDAY EVENING DUE TO THE PRESENCE OF SLOW MOVING
SHEAR AXIS.  QPF VALUES DO NOT APPEAR TO BE QUITE AS HIGH AS FRIDAY
NIGHT AND EARLIER SATURDAY...BUT IF A LOT OF RAIN FALLS OVER THE
SOUTHWEST CWA TONIGHT...WE COULD RUN INTO FLASH FLOODING PROBLEMS
AGAIN THESE LOCATIONS SATURDAY NIGHT.  THE ATMOSPHERE MAY BECOME
UNSTABLE ENOUGH...ALONG WITH 0 TO 6 KM BULK SHEAR VECTORS IN THE 25
TO 30 KT RANGE...WE COULD SEE A FEW STRONGER THUNDERSTORMS DEVELOP.
SINCE THERE IS SO MUCH UNCERTAINTY ON HOW THIS WILL ALL PLAY
OUT...WILL MENTION BOTH FLASH FLOODING AND ISOLATED SEVERE
POTENTIAL IN THE HWO.

WE MAY SEE SOMEWHAT OF A BREAK ON SUNDAY AS SHORTWAVE TROUGH/SHEAR
AXIS LIMPS EASTWARD.  HOWEVER...THOUGHT IT PRUDENT TO LEAVE THE
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS GOING OVER MUCH OF THE
CWA SINCE MOST MODELS STILL INDICATING THE AREA DOWNSTREAM OF A
WEAK UPPER TROUGH...AND THE NAM STILL INDICATING THE SHEAR AXIS WILL
LINGER OVER THE CWA...AT LEAST MORE SO THAN THE GFS.  SHEAR IS NOT
PROGGED TO BE VERY STRONG CWA WIDE...SO WILL LEAVE OUT ANY SEVERE
THUNDERSTORM HIGHLIGHTS FOR NOW.  IT DOES APPEAR AS THOUGH WE/LL SEE
A BIT MORE SUN...SO HAVE RAISED TEMPERATURES IN MOST LOCATIONS.  ANY
CONVECTION THAT DOES DEVELOP SUNDAY SHOULD WEAKEN/DISSIPATE HEADING
INTO THE EVENING.  THEREFORE...WILL GO WITH MAINLY ISOLATED POPS
SUNDAY NIGHT.

THE CHANCE OF RAIN MONDAY WILL DEPEND MOSTLY ON WHETHER ANOTHER COLD
FRONT WILL DROP SOUTH INTO THE AREA.  THE LATEST GFS HAS BACKED OFF
BRINGING THIS FRONT INTO OUR AREA MEMORIAL DAY...OR INTO THE AREA AT
ALL MONDAY NIGHT OR TUESDAY.  HOWEVER...NAM...ECMWF...AND NOGAPS DO
BRING FRONT INTO THE AREA SO WILL KEEP CURRENT CONFIGURATION OF
TEMPS AND POPS.  THE NEARER PORTIONS OF THE EXTENDED TOOK AN
INORDINATE AMOUNT OF TIME...HENCE HAVE LEFT TUESDAY AND BEYOND
PRETTY MUCH ALONE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              60  76  62  87 /  60  70  20  20
CARLSBAD NM                60  80  63  92 /  60  50  30  20
DRYDEN TX                  66  84  65  92 /  60  30  40  30
FORT STOCKTON TX           65  81  65  92 /  80  50  40  20
GUADALUPE PASS TX          59  75  57  84 /  60  40  40  20
HOBBS NM                   60  79  63  91 /  60  50  30  20
MARFA TX                   58  77  55  82 /  60  20  40  20
MIDLAND INTL AIRPORT TX    63  77  64  88 /  70  70  30  20
ODESSA TX                  64  79  65  90 /  70  70  40  20
WINK TX                    64  84  66  95 /  70  60  40  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH IN EFFECT FROM 6 PM MDT FRIDAY UNTIL 3
      AM MDT SATURDAY FOR THE FOLLOWING ZONES...CENTRAL LEA
      COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY
      COUNTY...NORTHERN LEA COUNTY...AND SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT FRIDAY UNTIL 4 AM
      CDT SATURDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
      AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
      DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE
      MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...MARTIN...
      MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...
      REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...TERRELL...
      UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...AND
      WINKLER.

&&

49/67
Hazardous weather outlook, May 27, 2:42 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
242 PM CDT FRI MAY 27 2005

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-281910-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
242 PM CDT FRI MAY 27 2005 (142 PM MDT FRI MAY 27 2005)

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.

.DAY ONE...TONIGHT

AREAS OF ORGANIZED THUNDERSTORMS ARE IN THE FORECAST. THUNDERSTORM
DEVELOPMENT IS EXPECTED ACROSS THE TRANS PECOS REGION INTO THE
EVENING WITH STORMS EXPECTED TO DRIFT NORTH AND NORTHEAST TOWARD THE
PERMIAN BASIN TONIGHT. ALSO...A COMPLEX IS EXPECTED TO DEVELOP ALONG
THE MOUNTAINS OF EAST CENTRAL NEW MEXICO AND MOVE SOUTHEAST INTO THE
AREA OVERNIGHT. HEAVY RAINFALL IS EXPECTED WITH STORMS THAT DEVELOP.
SOME STORMS MAY BE STRONG TO SEVERE WITH HAIL NEAR THE SIZE OF
PENNIES AND WIND GUSTS TO 60 MPH. A FLASH FLOOD WATCH IS IN EFFECT
FOR ALL AREAS TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE LIKELY TO BE ONGOING ACROSS THE CENTRAL AND
NORTHERN PERMIAN BASIN...AND WESTERN LOW ROLLING PLAINS SATURDAY
MORNING.  HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS...SO
THE POSSIBILITY OF FLASH FLOODING WILL EXIST IN THESE AREAS AT LEAST
INTO EARLY AFTERNOON.  AN ISOLATED STORM OR TWO COULD PRODUCE HAIL
OR STRONG WINDS...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE SATURDAY
AFTERNOON AND SATURDAY EVENING...MAINLY FROM THE DAVIS MOUNTAINS
TO THE LOWER TRANS PECOS AND WESTWARD.  LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREATS.

ISOLATED SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON MONDAY AS
A COLD FRONT PUSHES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND SATURDAY. EMERGENCY
MANAGERS...SPOTTERS...AND OTHER INTERESTED PARTIES SHOULD KEEP
ABREAST OF THE LATEST WEATHER INFORMATION.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE)
HTTP://WWW.WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 27, 5:08 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
508 PM CDT FRI MAY 27 2005

TXZ058-272245-
REEVES COUNTY AND UPPER TRANS PECOS TX-
508 PM CDT FRI MAY 27 2005

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL REEVES COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER THE WEST SIDE OF THE CITY OF
PECOS AT 508 PM CDT... MOVING NORTHEAST AT 15 MPH.  THIS STORM WILL
PRODUCE VERY HEAVY RAIN... GUSTY WIND TO 50 MPH... AND SMALL HAIL.
LOCALIZED STREET FLOODING MAY BE POSSIBLE IN PECOS.  PERSONS IN THE
CITY OF PECOS SHOULD SEEK SHELTER INSIDE AS THIS STORM APPROACHES.
Special weather statement, May 27, 5:22 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
522 PM CDT FRI MAY 27 2005

TXZ070-272245-
REAGAN TX-
522 PM CDT FRI MAY 27 2005

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN REAGAN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER STILES AT 522 PM CDT...MOVING
NORTHEAST AT 10 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, May 27, 5:27 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
527 PM CDT FRI MAY 27 2005

TXZ075-272315-
PECOS TX-
527 PM CDT FRI MAY 27 2005

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY.

STRONG THUNDERSTORMS WERE LOCATED OVER FORT STOCKTON AND BELDING...
MOVING NORTHEAST AT 15 MPH. THESE STORMS WILL PRODUCE VERY HEAVY
RAIN... GUSTY WIND TO 55 MPH... AND SMALL HAIL. LOCALIZED STREET
FLOODING MAY BE POSSIBLE IN FORT STOCKTON...INTERSTATE 10 AND BELDING.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 5:34 PM CDTFlash Flood WarningMAFPecos3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.